Hail, Jefferson
- When
- June 29, 3:28 PM CST
- Where
- Jefferson County, Fairbury
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -97.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1159 AM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-292300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1159 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SOME SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT AREA IS EAST OF A LINE FROM BLOOMFIELD TO NORFOLK TO LINCOLN TO GENEVA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. THE AIR MASS AHEAD OF THIS COLD FRONT IS VERY UNSTABLE. TEMPERATURES WARMING UP INTO THE 90S THIS AFTERNOON WILL ALLOW FOR RAPID DEVELOPMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. SMITH
The Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457073.